← Return to Hormone related hair loss for women

Discussion
karathine99 (@karathine99)

Hormone related hair loss for women

Women's Health | Last Active: Jun 16 12:57pm | Replies (9)

Comment receiving replies
@loribmt

@karathine99 I can definitely relate to your hair thinning story. It set me into a world of panic! Same thing happened to me after stopping BC pills and also after the birth of my daughter. Just enough time in between both events to regrow a full head of head again.

Hair thinning after discontinuing birth control pills isn’t unusual at all. That’s a major interruption in hormones. Similar events can happen after childbirth, with thyroid issues, after surgery or a major illness, with medicinal conditions, stress, with certain medications, etc..
If your hair loss is do to stopping the pill, while discouraging it can be short lived and usually within 3 months or more, new little hair start sprouting. If not, you can have a hormone level checked by your physician to see if there’s an imbalance or an underlying cause.

There are a number of hair products on the market to slow the process and help with regrowth such as Minoxidil. There shampoos which can condition the scalp, and also plump your remaining hair to make it look and feel fuller. Have you tried any of these products?

I posted a couple links below which explain the hair growth cycle.
https://www.medicalnewstoday.com/articles/321590
https://my.clevelandclinic.org/health/diseases/16921-hair-loss-in-women

Jump to this post


Replies to "@karathine99 I can definitely relate to your hair thinning story. It set me into a world..."

Thankyou so much for your reply and for providing the link and your support. I feel so isolated and distressed as this has been such a shock for me and yes panic. I never knew this could happen and of those friends I have, they have not experienced this situation. I don't look forward to washing my hair in the shower. What was a relaxing experience is now a time I don't look forward to.
I did see my doctor this week and she was not helpful. She said she had never heard of this before and my effect of losing my hair after stopping my BC was the worst she has ever heard of. Needless to say, I know she will not be helpful in this matter.
I have just started with a supplement called Nutrafol.
I have also started CollagenPlus drops by Lorna Vanderhaeghhe. I just purchased Ducray Creastim and received Anaphase shampoo samples. I am trying these products. All of this is based on my own research and I am hoping these products help. I have also ordered a couple of other shampoos and conditioners from companies to see what works best. I do appreciate you replying. It just seems there is little support out there or knowledge about this topic.
Katharine

  Request Appointment